Cortisone injections mess up my control

sweething
By sweething Latest Reply 2011-07-23 12:22:53 -0500
Started 2011-07-20 12:59:30 -0500

I periodically have to take cortisone injections in my shoulders to be able to use them at all. I had two yesterday and my blood sugar shot up. It always does, and cortisone also increases hunger. So I am hungry and with a high blood sugar, I'm afraid to eat much. This lasts about 5 days, and helps the pain, but I already have complications to my diabetes, and don't want to make them worse. I am annoyed more than aanything!


3 replies

LTennion
LTennion 2011-07-23 12:22:53 -0500 Report

Beware! I am a member who has been diagnosed with Cushing's Disease. This syndrome/disease is caused by excess cortisol levels. Cortisol is our body's stress hormone. We must have this hormone in order to survive, but too much of it is disasterous on every tissue, cell, and organ in our body. Check out all the symptoms and complications on-line. There are too many to list here, but you'll be amazed. This syndrome/disease mimics and or causes diabetes. It is also an anti-inflammatory, therefore masking damage that's taking place. Cushing's is extremely rare, but it will kill you if left untreated. You will never get your blood sugars in the normal ranges with high levels of cortisol, much less loose weight. The symptoms and complications vary and a lot of times are blamed on diabetes or other diseases because of shared symptoms. Cushing's disease is defined by an excreting tumor on the Pituitary Gland. Cushing's syndrome is caused by Adrenal Disorders or by a build-up of cortisol medications. It is a simple blood test and or 24 hr. urine test to check for elevated cortisol levels.
I do not mean to sound insensitive to the pain and suffering you and many others are experiencing, and I realize that cortisol injections can really be a god-send and in most cases-a perfectly safe solution. I just want to make people aware of this condition as it may possibly effect more diabetics than the medical community realizes. As you are aware, coping with diabetes…day in and day out, can be very emotional at times (depressing) and it is easy to beat yourself up because you are not successful at managing this health condition. Best of luck to you!

edvel54
edvel54 2011-07-20 21:40:24 -0500 Report

I have had cortisone injections between my toes. They hurt, my BS goes up and I feels so much better afterwards. I just hope it is all worth it.

Harlen
Harlen 2011-07-20 15:01:50 -0500 Report

Hello
Pain will do that to me .
Hard granola the one with low carb count that you got to chew and chew
but I cant have other foods on that day only the granola and lots of water
This helps me
Best wishes
Harlen

Next Discussion: Sugar Substitute »